I am a 37 year old wife and mother of 3. I have an addiction to painkillers. It started about 7 years ago. No one knows though. Well my husband knows i take them but he has no idea how many. I take anywhere from 8-12 narcos a day. I have a RX for 30 a week but i have to supplement by purchasing from people i know that have access to more. have a job, I am a good wife and mother. Im not the strung, out falling asleep kind of addict. I am fully functioning, involved in PTA and in all things with my children. Initially when I started it was after I had my 13 year old In 1999 I had a caesarean section and was released from the hospital with a RX, I took them how I should have but WOW, I loved them. Then I had my daughter in 2004. I worked for a doctor, he wrote me a RX for menstral reasons after I had the baby. I have taken them every since. I did quit once but I was only taking 2 a day at the time... That was hard enough. I tried to quit 2 days ago but it gives me restless leg syndrome to the point that I feel like loosing it! I did take Xanax to help but it only briefly helped. I ended up caving and taking 3 narcos. I feel so horrible about this! I feel like an awful person!! I live near a NA place but I couldn't imagine going there. I want this to be my secret.... But I don't think it's helping me any! HELP PLEASE!
HI and welcome! You are in the right place as there are many members here whow have been in the same spot as you! Norcos were my DOC, I was taking about 180mg a day when I stopped c/t. The wd's are not easy but they are doable. It will take about 5 days for the worst of the physical wd'd to start to ease up and then things will start to improve little by little.
My first question is you obviosy have access still to pills, so do you plan on getting rid of and cutting off all ties to your supply?? That is extremely important because unless the answer is yes, im afraid you willl continue to "cave" each time you start feeling bad and you will feel bad. Its like a bad case of the flu for a few days. MY advice is flush what you have, cancel any refills, lose all phone numbers to contacts you have to get pills and just jump in with both feet! I know its scarey but the sooner you do this, the sooner you can start to live a life free of pills. I promise you, this liofe is SO much better than the life of pill chasing and counting!
As far as the symptoms you will have, Check out the Thomas Recipe! ALOT of good supplements to but as well as Immodium (a must). Also, take LOTS of hot baths when you have the skin crawl. That helps too. FOr the RLS, try hylands restless leg which yiu can get at walgreens. I never took it but alot have and have great things to say.
Just stay close to this forum, and post often! Lots of great advice from many here!!
hi and welcome!! just wanted to say i agree with Teresa.....you have to get rid of all pills and access to them if you don't want to cave....i tried the taper thing for one day and i knew i couldnt' do it....so with help from great people here.....i jumped....flushed 30+ pills...called my pharmacy and canceled my last refill of 120 pills....it was HARD but i got pissed and did it....so glad i did so now there is no temptation around me....luckily i have no outside source i can get them from...just keep posting and get those things if you decide to go CT.....make sure you have Gatorade...ensure or boost for nutrients....you won't feel like eating much.....but hydrate!!! you can do this!! we are here for you and won't leave you alone during this hard time..... great people on here got me to day 16!!!! keep posting!!!!
I tried to cut down by tapering somewhat and ended up with RLS just like you. Goes with the territory. The best thing I did was just go cold turkey and get it all over with. Now I'm clean 54 days and the RLS and other withdrawal discomfort is behind me. It feels so good to not have to worry about running out anymore. I was a slave to the stuff.
For you, first things first, and that's getting your life back and manageable again. You can do this. Read the postings on this site; you'll quickly gain experience strength and hope from just having contact with the other ppl who've successfully gone through this. This site is a wonderful way to get support. You mentioned NA, I go to NA. Never worry about someone saying they saw you at an NA meeting. Anonymity is the absolute spirit of our foundation. But it's very important that you be comfortable with what ever aftercare you choose. There are other options besides NA. I wish you the best in gaining your freedom.
I know how scary it is but it is never as bad as we fear. You just have to make up your mind and do it.
You have been given excellent advice on what can help you to get through detox.
Please let us know when you decide and we will all be here for you.
I am new to this and had my last dose of hydrocodone 42 hrs ago.... This is my 3rd time quitting in the past 16 yrs... I am 38 and the first time I went to an inpatient facility n 2008 where I was taking them as prescribed 7.5/ 4 times a day. The other people there laughed at me and said why r here. I was only there 3 days and really only had muscle aches. I was lucky..... Obviously I started again and still taking like prescribed I stopped again nov 2010 on my own and was blessed again with just the restlessness and hot and cold..... Started again and for the past year I have for the first time got them elsewhere, paid for them and went anywhere from 6-12 a day and I only like to take mine with Somas. If I ever wanted any I would ask my friends for "candy". That was our code word.... I, like u was and am a functioning mother of an 18yr old, I work full time, I am in a relationship and I hid my dosage from everyone. Some didn't even know I was taking them. I have a very high tolerance so I was just taking them for my moods and well because I just liked them. I have OCD so I have a very addictive personality.... Sorry I have babbled on but I wanted to get to what I am taking now for my withdrawals... IT IS CALLED WITHDRAWAL-EASE... I have read about it and cost 89.00 and u take 2 pills n the morning and 2 other bedtime ones. I wanted to try something since my behavior was out of control. I have to say that I have only had night and sweats and arm works last night. I hope this is it and the natural meds helped. Wish me luck and u will b n my well wishes also...
I just want to welcome you and encourage you. I quit on June 9th....cold turkey worked best for me. It is a good way to go, especially if you can get a few days off....tell everyone you have the "flu". The first week was pretty bad...and the first month, I was very lethargic. It takes time for our bodies to heal, but they will, if we will give them a chance. Check out the Thomas Recipe and be sure and stay hydrated. I didn't take any OTC meds or any other kind of prescription drugs. I did take vitamins and supplements and I want to tell you, there is life on the other side. I feel better now than I have in years....and I am old. I am 66. I was 65 when I quit CT. You can do this. Post often and someone will be there to walk you through.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.